Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 182, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2017, 1:47 AM CDT for 7 counties in Missouri. It was in force for 58 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2017, 1:47 AM CDT (06:47 UTC)
- Expired
- May 19, 2017, 2:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, MO, Douglas County, MO, Greene County, MO, Ozark County, MO, Taney County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 60 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 1:54 AM CDT | TSTM WND DMG | 1 Ssw Turners, MO | TREES BLOWN ONTO TWO HOMES CAUSING DAMAGE. |
| May 19, 1:54 AM CDT | TSTM WND DMG | Turners, MO | TREES BLOWN ONTO TWO HOMES CAUSING DAMAGE. |
| May 19, 1:54 AM CDT | TORNADO | 1 Ssw Turners, MO | EF-0 TORNADO UPROOTED NUMEROUS TREES ALONG ITS PATH. SOME TREES FELL ON HOMES. MAXIMUM WINDS WERE ESTIMATED AT 85 MPH WITH A PATH LENGTH OF 2.4 MILES. |
| May 19, 1:54 AM CDT | TORNADO | 1 Sw Turners, MO | EF-0 TORNADO UPROOTED NUMEROUS TREES ALONG ITS PATH. SOME TREES FELL ON HOMES. MAXIMUM WINDS WERE ESTIMATED AT 85 MPH WITH A PATH LENGTH OF 2.4 MILES. |
| May 19, 1:56 AM CDT | TSTM WND DMG | Turners, MO | LARGE TREE REPORTED DOWN NEAR THE INTERSECTION OF STATE HIGHWAY D AND HIGHWAY 125. |
| May 19, 1:57 AM CDT | TSTM WND DMG | Turners, MO | MULTIPLE TREES WERE REPORTED DOWN IN THE 6400 BLOCK OF EAST SKYLINE DRIVE AND RIDGELINE BLOCKING ROAD.. |
| May 19, 2:00 AM CDT | TSTM WND DMG | Chadwick, MO | REPORTS RELAYED FROM FIRE DEPT OF TREE DOWN ON HIGHWAY 125. TREES REPORTED DOWN ON TWO HOMES. |
| May 19, 2:00 AM CDT | TSTM WND DMG | Chadwick, MO | A TREE WAS BLOWN ONTO A HOME CAUSING SIGNIFICANT ROOF DAMAGE. |
| May 19, 2:00 AM CDT | TORNADO | 1 S Chadwick, MO | EF-0 TORNADO WITH 85 MPH WINDS UPROOTED NUMEROUS TREES AND TWO HOMES HAD DAMAGE DUE TO TREES FALLING ON THEM. |
| May 19, 2:02 AM CDT | TSTM WND DMG | 2 Nw Rome, MO | REPORTS OF TREES DOWN FROM DD HIGHWAY SOUTH OF GOODHOPE CLOSE TO PLAINVIEW SCHOOL. |
| May 19, 2:02 AM CDT | TSTM WND DMG | 3 S Goodhope, MO | REPORTS OF TREES DOWN FROM DD HIGHWAY SOUTH OF GOODHOPE CLOSE TO PLAINVIEW SCHOOL. |
| May 19, 2:07 AM CDT | TSTM WND DMG | Rogersville, MO | SEVERAL LARGE TREES BLOWN DOWN IN ROGERSVILLE. PICTURES WERE FROM SOCIAL MEDIA. |
| May 19, 2:09 AM CDT | TSTM WND DMG | 2 Ese Elkhead, MO | TWO VERY LARGE OAK TREES REPORTED DOWN ON 194 LEMING ROAD AT THE DOUGLAS AND CHRISTIAN COUNTY LINE. |
| May 19, 2:09 AM CDT | TSTM WND DMG | 2 Ese Elkhead, MO | TWO VERY LARGE OAK TREES REPORTED DOWN ON 194 LEMING ROAD AT THE DOUGLAS AND CHRISTIAN COUNTY LINE. |
| May 19, 2:20 AM CDT | TSTM WND DMG | 1 W Ava, MO | A LARGE TREE WAS REPORTED DOWN ON THE ROAD. |
| May 19, 2:20 AM CDT | TSTM WND DMG | 1 Wsw Ava, MO | A LARGE TREE WAS REPORTED DOWN ON THE ROAD. |
| May 19, 2:20 AM CDT | TSTM WND DMG | 5 Se Strafford, MO | 80 FOOT TALL TREE WITH 4 FOOT CIRCUMFERENCE AT BASE FELL TAKING OUT POWER POLES AND POWER LINES. LOTS OF 7 TO 10 INCH LIMBS DOWN ON TRAILER HOUSE. NUMEROUS 4 TO 6 INCH LIMBS DOWN IN AREA. TIME ESTIMATED VIA RADAR. |
| May 19, 2:20 AM CDT | TSTM WND DMG | 5 Se Strafford, MO | LOTS OF 7 TO 10 INCH LIMBS DOWN ON TRAILER HOUSE. NUMEROUS 4 TO 6 INCH LIMBS DOWN IN AREA. TIME ESTIMATED VIA RADAR. |
| May 19, 2:28 AM CDT | TSTM WND DMG | 2 E Brushyknob, MO | LARGE LIMB REPORTED DOWN ON CAR ON HIGHWAY C. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 10:58 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
392
WUUS53 KSGF 190647
SVRSGF
MOC043-067-077-153-213-225-229-190745-
/O.NEW.KSGF.SV.W.0182.170519T0647Z-170519T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
147 AM CDT FRI MAY 19 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Ozark County in southwestern Missouri...
Webster County in southwestern Missouri...
Douglas County in southwestern Missouri...
Western Wright County in southwestern Missouri...
Eastern Christian County in southwestern Missouri...
Eastern Taney County in southwestern Missouri...
Eastern Greene County in southwestern Missouri...
* Until 245 AM CDT
* At 147 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Fair Grove to Highlandville to
near Diamond City, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Springfield... Ozark...
Bull Shoals Lake... Norfork Lake...
Marshfield... Rogersville...
Ava... Strafford...
Seymour... Sparta...
Fair Grove... Mansfield...
Fordland... Gainesville...
Norwood... Hartville...
Niangua... Duncan...
Diggins... Bakersfield...
This includes Interstate 44 between mile markers 77 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 600 AM CDT for south central
and southwestern Missouri.
LAT...LON 3650 9289 3666 9289 3680 9295 3707 9323
3710 9330 3742 9331 3742 9308 3748 9268
3747 9248 3719 9249 3678 9211 3650 9212
TIME...MOT...LOC 0647Z 247DEG 40KT 3732 9324 3694 9326 3652 9291
HAIL...0.75IN
WIND...60MPH
$$
Cramer1 follow-up statement
242
WWUS53 KSGF 190742
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
242 AM CDT FRI MAY 19 2017
MOC043-067-077-153-213-225-229-190751-
/O.EXP.KSGF.SV.W.0182.000000T0000Z-170519T0745Z/
Ozark MO-Webster MO-Douglas MO-Wright MO-Christian MO-Taney MO-
Greene MO-
242 AM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR OZARK...WEBSTER...DOUGLAS...
WESTERN WRIGHT...EASTERN CHRISTIAN...EASTERN TANEY AND EASTERN GREENE
COUNTIES WILL EXPIRE AT 245 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
A tornado watch remains in effect until 600 AM CDT for south central
and southwestern Missouri.
LAT...LON 3650 9289 3666 9289 3680 9295 3707 9323
3710 9330 3742 9331 3742 9308 3748 9268
3747 9248 3719 9249 3678 9211 3650 9212
TIME...MOT...LOC 0741Z 247DEG 40KT 3755 9254 3718 9256 3675 9221
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:01 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 19, 12:01 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1201 AM CDT Fri May 19 2017
.SHORT TERM...(This evening through Friday)
Issued at 250 PM CDT Thu May 18 2017
An upper level low is slowly pushing east across the Rockies
region this afternoon as an associated area of surface low
pressure is located across northwestern Texas. A warm front
extends from the surface low across southern Kansas into central
Missouri. A dry line extends south of the low across western
Oklahoma and Texas. Supercells are currently developing along the
dry line and will continue to develop along the dry line this
afternoon. Storms will also begin to develop farther to the north
across Kansas into northern Missouri this afternoon near the warm
front.
These storms will lift to the northeast and the cold pools should
congeal with line segments forming as they approach the area.
Will have to watch exactly where the lines develop to see
exactly what areas are affected. The storms that develop across
Kansas will likely lift northeast into northern Missouri north of
the area. We may need to watch any lines that form across
Oklahoma and Texas to track northeast into the area.
An unstable air mass will remain in place across the area this
evening and tonight so expect any line of storms that can develop
to likely maintain themselves as the track to the northeast across
the region. The storms will likely start to push into
southeastern Kansas and western Missouri between 8 and 10pm then
spread east into the overnight hours. Winds in excess of 60 mph
and hail to the size of quarters are expected with the strongest
storms. Late this evening into the overnight hours low level shear
will increase and if any line segments can surge to the northeast
there will be a meso vort potential with a tornado risk.
As the upper level energy lifts off the main low later tonight
additional storms will likely develop across Kansas and spread
east into the area late tonight into early Friday. The severe risk
with these storms will be lower but a few strong storms will still
be possible. These storms will linger into Friday before spreading
off to the northeast by Friday evening.
.LONG TERM...(Friday Night through Thursday)
Issued at 250 PM CDT Thu May 18 2017
The upper level low will spread into the Plains Friday
afternoon/evening with additional storms developing across
Oklahoma and Kansas again. These storms will once again form into
a line or line segments and spread into the area later Friday
evening into Friday night. These storms will spread across the
area into Saturday. Winds up to 70mph will be possible with these
storms and hail up to quarters with the strongest updraft. Low
level shear will once again increase Friday evening and night and
will lead to the potential of meso vorts and a tornado risk with
any lines that can surge to the northeast.
The storms will end from west to east on Saturday. Widespread 1
to 3" of rainfall with locally heavier amounts are expected from
tonight through Saturday with the heaviest occurring across
southeastern Kansas and Western Missouri. With multiple rounds for
rain expected we did issue a Flash Flood Watch for southeastern
Kansas and Western Missouri tonight into Saturday morning.
Cooler conditions will then occur Sunday into the first part of
next week and the region will be in a northwest flow pattern. May
have to watch for a couple waves riding the northwest flow and
creating shower and storm chances for the area Monday night into
Wednesday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1155 PM CDT Thu May 18 2017
A line of strong thunderstorms will move through the region
overnight and impact all area terminals. Where storms do occur,
visibilities and potentially ceilings will fall to MVFR. Heavy
rainfall, very gusty surface winds in excess of 60 mph will occur
as the strongest storms impact the regions Aerodromes. Hail may
also occur with these storms.
Showers and storms are expected to continue through much of the
day Friday with improving flight conditions and storms ending
during the evening hours.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday morning for MOZ055-066>068-
077-078-088-089-093-101.
KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...HatchHazardous weather outlook, May 18, 9:23 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 923 PM CDT Thu May 18 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 923 PM CDT Thu May 18 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Tornado risk. Elevated Hail risk. Elevated Thunderstorm wind damage risk. Elevated Flooding risk. Significant Lightning risk. DISCUSSION... Thunderstorms will impact portions of extreme southeast Kansas and the Missouri Ozarks through the overnight hours. Winds up to 70 mph and hail up to the size of quarters will be possible with this activity. There will also be an isolated tornado risk with any line segments that can surge to the northeast generally along and west of Highway 65. Areas of heavy rain is likely tonight. Any training of storms may lead to localized flooding due to high water tables from previous excessive rainfall over the past couple of weeks. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected to linger into early Friday and dissipate by late morning. Additional strong to severe thunderstorms are expected Friday evening into the overnight hours. Damaging wind gusts and large hail will be the primary risks with these storms as they continue into Saturday. Storms should come to an end from Saturday night into Sunday morning with storm total rainfall area wide of 1 to 3 inches. The heaviest rainfall amounts and better flooding potential is expected to occur over southeast Kansas and west central Missouri. Additional thunderstorms will return Monday night into Tuesday as another storm system moves in from the northwest. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through the overnight hours. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, May 19, 1:44 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 3 W BRANSON 36.64N 93.26W
05/19/2017 TANEY MO EMERGENCY MNGR
*** 1 INJ ***
RELAYED REPORT FROM LEO, SHINGLES BLOWN OF
THE CAMDEN HOTEL. FENCE BLOWN DOWN NEAR THE
TANGER MALL. ONE PERSON REPORTED WITH A HEAD
INJURY AT THE CAMDEN HOTEL.
&&
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:34 PM CDT | Tornado Warning | SGF | McDonald | 41 min |
| May 18, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 50 min |
| May 19, 12:14 AM CDT | Tornado Warning | SGF | Barry, McDonald | 46 min |
| May 19, 12:38 AM CDT | Tornado Warning | SGF | Barry, Stone | 52 min |
| May 19, 1:16 AM CDT | Tornado Warning | SGF | Christian, Stone, Taney | 44 min |
| May 19, 1:56 AM CDT | Tornado Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 49 min |
| May 19, 2:28 AM CDT | Tornado Warning | SGF | Douglas, Howell, Ozark, Texas, Wright | 47 min |
| May 19, 3:01 AM CDT | Tornado Warning | SGF | Dent, Howell, Oregon, Shannon, Texas | 44 min |
| May 19, 9:44 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 19, 9:44 AM CDT | River Flood Warning | SGF | Bates, Vernon | 24 hr |
| May 19, 9:44 AM CDT | River Flood Warning | SGF | Cedar | 4 days |
| May 19, 2:34 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 56 min |
| May 19, 3:03 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 12 hr |
| May 19, 3:13 PM CDT | Tornado Warning | SGF | Jasper, Lawrence, Newton | 47 min |
| May 19, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 67 min |
| May 19, 3:40 PM CDT | Tornado Warning | SGF | Dade, Lawrence | 50 min |
| May 19, 4:01 PM CDT | Tornado Warning | SGF | Cedar, Dade, Greene, Polk | 44 min |
| May 19, 4:11 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone, Taney | 64 min |
| May 19, 4:36 PM CDT | Tornado Warning | SGF | Dallas, Hickory, Polk | 39 min |
| May 19, 5:03 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Webster, Wright | 57 min |
| May 19, 5:46 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 1 min |
| May 19, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Maries, Miller, Morgan | 36 min |
| May 19, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 51 min |
| May 19, 6:28 PM CDT | Special Weather Statement | SGF | Maries | 47 min |
| May 19, 6:41 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 49 min |
| May 19, 6:55 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.